Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Pregabalin - side effects?

(6 Posts)
sweetkitty Wed 15-Jun-16 22:22:35

Started pregabalin yesterday for fibromyalgia pain, GP said we would start at a tiny dose and see how I tolerate, then unit to find a level that works for me.

So I'm on 25mg twice a day, most people are on 300mg.

I've felt very tired and spaced out today feeling very sleepy all the time. Is this normal? Anyone got any experience?

CharleyDavidson Thu 16-Jun-16 22:09:07

Yes. Quite normal.

There's a family of anti epileptic drugs that are used for nerve and other pain relief. Gabapentin, Pregablin, Carbamazepine. They block certain pathways in the brain which disrupts pain signals. Unfortunately they can come with a host of side effects.

It could be that you stick at your initial dose and the symptoms settle. It could be that the symptoms don't go away or get worse as you up your dose to the effective dose.

I was on carbamazepine and was so affected by it that I couldn't function at all. I couldn't walk a straight line. I struggled to stay awake (even when driving once when a dose kicked in when I was on a drive home). And not just 'I feel tired' sleepy, but 'I cannot stay awake no matter what' sleepy. I also developed a nasty twitch.

I was swapped to gabapentin for my nerve pain (TN) and it's been much better although I have a whole host of minor side effects that I never anticipated. (A twitch still... memory issues, problems with word recall and saying the wrong words as well it affecting my handwriting and even how well I can navigate and remember a route - none of which I had problems with until I started the medication).

My sister struggled with gabapentin and was put onto pregablin. She also complains of memory issues and a fogginess. My friend was also spaced out and tired on it.

If it doesn't settle then it's worth a trip back to the gp as there's a range of other things that can be tried.

sweetkitty Sat 18-Jun-16 08:27:57

Thanks I'm on such a low dose I didn't think it would cause any side effects. I think I'm going the right way about it upping the dose week by week see how I feel.

GreenGoth89 Sun 19-Jun-16 22:49:42

I've been on it for years for anxiety and pain - you can get tummy issues if you miss a dose or take it late. I think it can make tiredness and brain fog worse but it's so hard to tell what's the condition and what's side effects!

Littleallovertheshop Sun 19-Jun-16 22:52:43

Urgh I tried it - totally normal. I saw glittery rainbows in the corners of my eyes on it constantly too. Horrible drug.

Akire Sun 19-Jun-16 22:54:18

I tried it for a week I felt so spaced out I didn't feel safe as I live on my own am wheelchair user have to transfer etc also thought of never drinking again won it for me!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now